Alert archive / New York / Special Weather Statements in 2015
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 2, 2015, 6:56 AM EST for Oswego County, New York. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2015, 6:56 AM EST (11:56 UTC)
- Expired
- Jan 2, 2015, 8:15 AM EST
- In force
- 79 min
- Issued by
- NWS Buffalo, NY
County Oswego County, NY
The radar
The Ft Drum radar (KTYX), 59 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 11.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2055 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 384 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
094
WWUS81 KBUF 021156
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
656 AM EST FRI JAN 2 2015
NYZ004>006-008-021315-
CAYUGA NY-LEWIS NY-OSWEGO NY-WAYNE NY-
656 AM EST FRI JAN 2 2015
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 649 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 2 TO 3
INCHES PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS.
THIS LAKE EFFECT SNOW BAND WAS LOCATED FAIR HAVEN TO PARISH TO
BOONVILLE. THIS BAND WILL SLOWLY SINK SOUTH THIS MORNING.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
NINE MILE POINT AND PHOENIX...
CENTRAL SQUARE AND PULASKI...
OSWEGO...
FULTON
SALMON RIVER RESERVOIR...
REDFIELD...
HIGHMARKET...
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 37.
DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.
LAT...LON 4342 7552 4347 7582 4333 7588 4315 7589
4319 7608 4326 7620 4323 7619 4322 7619
4323 7642 4320 7648 4325 7713 4329 7706
4328 7694 4335 7670 4343 7663 4353 7642
4354 7624 4365 7621 4377 7512 4362 7510
$$
DPKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 2, 4:54 AM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Jan 2, 4:54 AM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
454 AM EST FRI JAN 2 2015
.SYNOPSIS...
LAKE EFFECT SNOW EAST OF LAKES ERIE AND ONTARIO WILL GRADUALLY
DIMINISH TODAY AND TONIGHT AS HIGH PRESSURE AND DRIER AIR BUILDS
ACROSS THE REGION. A STORM SYSTEM WILL THEN LIFT ACROSS THE
CENTRAL GREAT LAKES THIS WEEKEND AND BRING A WINTRY MIX OF
PRECIPITATION TO OUR AREA SATURDAY...WHICH WILL THEN CHANGE OVER TO
PLAIN RAIN SATURDAY NIGHT BEFORE DIMINISHING ON SUNDAY. IN THE WAKE
OF THIS SYSTEM...MUCH COLDER AIR WILL FLOOD BACK ACROSS THE REGION
SUNDAY NIGHT AND MONDAY AND BRING RENEWED LAKE EFFECT SNOWS EAST OF
THE LAKES.
&&
.NEAR TERM /THROUGH TONIGHT/...
DURING THIS PERIOD...HIGH PRESSURE AND DRIER AIR CURRENTLY DRAPED
FROM THE WESTERN GREAT LAKES TO THE TENNESSEE VALLEY WILL BUILD EAST
ACROSS THE GREAT LAKES TODAY...THEN ON INTO NEW ENGLAND TONIGHT.
THIS WILL RESULT IN STILL-ONGOING LAKE SNOWS EAST OF THE LAKES
WEAKENING TODAY...BEFORE EVENTUALLY FALLING APART ALTOGETHER
TONIGHT.
OFF LAKE ERIE...A DUE WESTERLY FLOW CONTINUES TO PRODUCE A FAIRLY
BROAD AND DISORGANIZED AREA OF LIGHT LAKE EFFECT SNOW FROM
CHAUTAUQUA COUNTY NORTHEASTWARD TO WYOMING COUNTY...WITH A FEW
LIGHT SNOW SHOWERS OCCASIONALLY REACHING INTO NEARBY PORTIONS OF
GENESEE...MONROE...AND LIVINGSTON COUNTIES AT TIMES. THIS AREA HAS
WEAKENED CONSIDERABLY FROM EARLIER IN THE NIGHT...AND SHOULD
CONTINUE TO DO SO TODAY AS INVERSION HEIGHTS FALL FROM AROUND 6 KFT
TO 2 KFT AND AS THE LOWER LEVELS OF THE ATMOSPHERE DRY OUT...WITH
THE ACTIVITY LIKELY TO DISSIPATE ALTOGETHER BY EARLY THIS EVENING.
GIVEN BOTH THE ABOVE AND FAIRLY UNIMPRESSIVE CURRENT RADAR
RETURNS...EXPECT THE LAKE ERIE LAKE SNOWS TO ONLY PRODUCE SOME
ADDITIONAL MINOR ACCUMULATIONS OF A COUPLE INCHES OR SO AT BEST
TODAY...THOUGH SOME BLOWING AND DRIFTING SNOW WILL STILL BE POSSIBLE
THROUGH ABOUT SUNRISE. FOR NOW HAVE LEFT THE EXISTING LAKE EFFECT
SNOW ADVISORIES UP MAINLY TO COVER ANY LINGERING ISSUES FROM THE
LATTER...THOUGH CAN EASILY FORESEE BEING ABLE TO DROP THESE
ALTOGETHER A LITTLE BIT LATER ON THIS MORNING.
MEANWHILE OFF OUR OTHER LAKE...AN MUCH MORE ORGANIZED AND IMPRESSIVE
BAND OF LAKE EFFECT SNOW IS SLOWLY DROPPING SOUTHWARD ACROSS FAR
SOUTHERN JEFFERSON...SOUTHERN LEWIS...AND OSWEGO COUNTIES AS OF THIS
WRITING...WITH SNOWFALL RATES OF AS HIGH AS 2 TO 3 INCHES AN HOUR
LIKELY WITHIN THE MOST INTENSE PORTIONS OF THE BAND. THIS BAND
SHOULD CONTINUE TO SLOWLY SINK SOUTH AND GRADUALLY WEAKEN THIS
MORNING AS THE LOW LEVEL FLOW VEERS MORE WEST-NORTHWESTERLY AND THE
FETCH ACROSS THE LAKE SHORTENS...WITH ITS HEART EVENTUALLY SETTLING
ACROSS THE WAYNE-SOUTHERN OSWEGO COUNTY CORRIDOR BY MID MORNING...
WHERE IT SHOULD THEN LINGER AND CONTINUE TO GRADUALLY WEAKEN THROUGH
THE BALANCE OF THE DAY. BY THIS EVENING...THIS BAND SHOULD DEVOLVE
INTO JUST SOME LEFTOVER LIGHT SNOW SHOWERS SOUTHEAST OF THE LAKE...
WITH THESE THEN FALLING APART ALTOGETHER AFTER MIDNIGHT WITH
CONTINUED DRYING/CRASHING INVERSION HEIGHTS AND AN INCREASINGLY
LIGHTER/SHEARED LOW LEVEL FLOW.
GIVEN THE ABOVE...THE CURRENT LAKE EFFECT SNOW FLAGS EAST AND
EAST-SOUTHEAST OF LAKE ONTARIO STILL LOOK TO BE IN EXCELLENT SHAPE
FOR THE MOST PART. HAVE THUS GENERALLY LEFT THESE ALONE...SAVE FOR A
SHORT EXTENSION TO THE WARNING FOR JEFFERSON COUNTY TO GIVE THE BAND
JUST A LITTLE MORE TIME TO CLEAR THE FAR SOUTHERN PART OF THAT
COUNTY.
ELSEWHERE...THE WESTERN EXTENSION OF THE LAKE ONTARIO LAKE SNOW BAND
WILL ALSO SETTLE ACROSS ORLEANS AND MONROE COUNTIES AS IT SINKS
SOUTHWARD THIS MORNING...WHICH SHOULD RESULT IN SOME ADDITIONAL SNOW
SHOWERS AND MINOR ACCUMULATIONS OF 1-3 INCHES AFFECTING NORTHERN
PORTIONS OF THOSE COUNTIES...WITH THE ACCUMULATIONS GENERALLY
INCREASING WITH EASTWARD EXTENT. OTHERWISE...MAINLY DRY CONDITIONS
SHOULD PREVAIL TODAY WITH JUST SOME SCATTERED LIGHT SNOW SHOWERS AND
FLURRIES. AS FOR TEMPS...EXPECT DAYTIME HIGHS TO PEAK IN THE MID 20S
TO LOWER 30S TODAY...WITH LOWS TONIGHT THEN FALLING TO THE UPPER
TEENS AND LOWER 20S ACROSS MOST AREAS SOUTH OF LAKE ONTARIO...AND
INTO THE SINGLE DIGITS ACROSS THE NORTH COUNTRY.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
A SPLIT FLOW FOUND OVER THE COUNTRY AT THE START OF THIS PERIOD WILL
QUICKLY PHASE DURING THE COURSE OF THE WEEKEND...AND AS IS ALMOST
ALWAYS THE CASE...THIS WILL COME AS A RESULT OF A SIGNIFICANT STORM
SYSTEM IN THE EAST. HEREIN LIES THE MAIN FOCUS FOR THIS FORECAST
PERIOD.
THE ANOMALOUSLY STRONG UPPER LEVEL DISTURBANCE THAT PRODUCED
MEASURABLE SNOW ACROSS SOUTHERN CALIFORNIA AND THE DESERT SOUTHWEST
A FEW DAYS AGO WILL FINALLY OPEN UP AND EJECT OUT ACROSS THE
SOUTHERN PLAINS...AND AS IT DOES SO...IT WILL SPAWN AN IMPRESSIVE
'CUTTER' STORM AT THE SFC. A BROAD...DISORGANIZED SFC LOW OVER THE
CENTRAL PLAINS FRIDAY NIGHT AND SATURDAY WILL CONSOLIDATE INTO A
DEEPENING STORM OVER LOWER MICHIGAN SATURDAY NIGHT. AS IS COMMON
WITH 'CUTTER' TYPE STORMS...THE DYNAMIC CYCLONE WILL TRACK BY TO OUR
WEST...AND THIS WILL USHER IN A BRIEF PERIOD OF MILD WEATHER...BUT
MORE IMPORTANTLY...IT WILL GENERATE A SOAKING RAIN ACROSS ALL OF OUR
REGION. THERE WILL ALSO BE A 12 TO 18 HOUR STRETCH OF STRONG WINDS
THAT REACH AT LEAST ADVISORY LEVEL CRITERIA.
ON SATURDAY...A 50KT LOW LEVEL JET WILL DEVELOP IN ADVANCE OF THE
EVOLVING STORM SYSTEM WHILE A TIGHTENING BAROCLINIC ZONE WILL TAKE
SHAPE OVER THE LOWER GREAT LAKES. THE STRONG LOW LEVEL WINDS WILL
NOT ONLY ADVECT NORTHWARD A WEALTH OF MOISTURE OUT OF A WIDE OPEN
GULF...BUT WILL LIFT THIS MOISTURE UP AND OVER THE ENSUING WARM
FRONTAL BOUNDARY. THIS WILL LEAD TO A RELATIVELY QUICK MOISTENING OF
THE BOUNDARY LAYER OVER OUR FORECAST AREA WITH PCPN BREAKING OUT
OVER THE WESTERN COUNTIES BY MID AFTERNOON. A SHIELD OF STEADY PCPN
WILL CONTINUE TO SPREAD NORTHEAST ACROSS THE REMAINDER OF THE
FORECAST AREA...REACHING THE EASTERN LAKE ONTARIO COUNTIES BY
EVENING. THE ONLY QUESTION WILL BE P-TYPE...AND BY THE STRENGTH OF
THE ADVERTISED WARM ADVECTIVE PATTERN...ANY WINTRY PCPN OVER THE
WESTERN COUNTIES SHOULD FAIRLY QUICKLY CHANGE TO JUST RAIN. GIVEN
THE THERMAL PROFILES OFFERED BY THE NAM AND GFS...THE CHANGE MAY
TAKE SEVERAL HOURS HOURS FOR PORTIONS OF THE FINGER LAKES AND
EASTERN LAKE ONTARIO REGION WHERE SNOW COULD ACCUMULATE A FEW
INCHES. WHILE THERE WILL BE THE THREAT FOR SOME SLEET AND FREEZING
RAIN...THIS RISK WILL BE MINIMIZED BY THE LACK OF A SOURCE OF
REINFORCING COLD AIR.
AS WAS EXCELLENTLY DESCRIBED IN A PREVIOUS FORECAST DISCUSSION...
IT IS IMPORTANT TO REMEMBER THAT FREEZING RAIN IS A SELF-LIMITING
PROCESS. A CONTINUAL FEED OF COLD/DRY AIR IS NEEDED TO OFFSET THE
LATENT HEAT RELEASE DUE TO FREEZING. THIS IS NOT AN IDEAL FREEZING
RAIN SETUP WITH SURFACE HIGH DISPLACED WELL TO OUR EAST.
INITIALLY...A SOUTHEAST FLOW MAY HELP MAINTAIN FREEZING
PRECIPITATION FOR A FEW HOURS SATURDAY EVENING...ESPECIALLY ACROSS
CENTRAL NEW YORK...BUT SUSPECT THERE WILL BE A FAIRLY QUICK
CHANGEOVER TO JUST PLAIN RAIN GIVEN SLOWLY VEERING SURFACE WINDS
PROFILE...LATENT HEAT RELEASE...AND A VERY STRONG INCOMING WARM
LAYER JUST ABOVE THE SURFACE. THINK THAT THE GREATEST RISK FOR
ACCUMULATING/IMPACTFUL ICE WILL BE ACROSS THE NORTH COUNTRY AND WILL
BE CONTINGENT UPON MAINTAINING COLDER FLOW FOR A WHILE LONGER.
AS WE PROGRESS THROUGH SATURDAY NIGHT...DEEP LAYER ASCENT OVER THE
FORECAST AREA WILL BE PROVIDED BY THE COMBINED EFFORTS OF AN
ANOMALOUSLY STRONG 60KT LOW LEVEL JET IMPINGING ON A NORTHWARD
DRIFTING WARM FRONT AND A 160KT H25 UPPER LEVEL JET SNAKING FROM
LOWER MICHIGAN TO QUEBEC. THIS WILL PROMOTE WIDESPREAD PCPN WITH ANY
MIXED PCPN IN THE EVENING CHANGING OVER TO JUST RAIN...SOME OF WHICH
COULD BE HEAVY AT TIMES. LIQUID EQUIVALENT PCPN WILL GENERALLY RANGE
FROM A HALF TO ONE INCH. AS MENTIONED EARLIER...THE TRACK OF THE SFC
LOW TO OUR WEST WILL ALLOW FOR A SURGE OF MILD AIR TO POUR ACROSS
OUR REGION. WHILE TEMPS SAT EVENING WILL START OFF IN THE 30S...
READINGS WILL SWELL INTO THE 40S FOR MOST AREAS DURING THE
OVERNIGHT. THESE TEMPS WILL END UP BEING MORE THAN 20 DEGREES F
ABOVE TYPICAL EARLY JANUARY LEVELS.
THE WIDESPREAD RAIN WILL QUICKLY TAPER OFF AND MOVE EAST SUNDAY
MORNING AS THE INTENSIFYING SFC LOW WILL TRACK FROM NEAR TORONTO TO
OTTAWA...SLAMMING ITS ASSOCIATED COLD FRONT WESTERN AND NORTH
CENTRAL NEW YORK IN THE PROCESS. WHILE THERE WILL BE AT LEAST THE
CHANCE FOR PCPN THROUGHOUT THE DAY...THE BULK OF THE MIDDAY AND
AFTERNOON SHOULD BE PCPN FREE. THE TRACK OF THE DEEPENING SFC LOW IS
NEARLY IDEAL FOR A STRONG WIND EVENT FOR OUR REGION...AND WITH
FAIRLY STRONG COLD ADVECTION IN THE WAKE OF THE FRONT...WOULD NOT BE
SURPRISED TO SEE GUSTS CLOSE TO 50 MPH. WOULD BE MORE CONFIDENT OF A
HIGH WIND EVENT IF THE 1.5PV SFC WAS FORECAST TO PLUNGE LOWER INTO
THE BOUNDARY LAYER AND MOVE OVER OUR REGION...BUT IN EITHER CASE...
WILL HIGHLIGHT THIS RISK IN THE HAZARDOUS WEATHER OUTLOOK.
THE COLD AIR IN THE WAKE OF THE COLD FRONT WILL FINALLY DEEPEN
ENOUGH TO SUPPORT LAKE DRIVEN SNOW SHOWERS SUNDAY NIGHT. SEVERAL
INCHES OF SNOW CAN BE EXPECTED EAST OF BOTH LAKES...AND IN
PARTICULAR NEAR OR JUST SOUTH OF THE TUG HILL PLATEAU. THE MERCURY
WILL TUMBLE INTO THE TEENS AND LOWER 20S.
AN ARCTIC HIGH CENTERED OVER THE UPPER MISSISSIPPI VALLEY ON MONDAY
WILL HELP TO CIRCULATE A FRIGID AIRMASS ACROSS THE GREAT LAKES
REGION...WITH H85 TEMPS PLUNGING TO BETWEEN -20 AND -24C ACROSS THE
LOWER GREAT LAKES. FORTUNATELY FOR US...THE CORE OF THE BOREAL
AIRMASS WILL SLIDE BY TO OUR NORTH ACROSS QUEBEC (H925 TEMPS -36C).
HIGH TEMPS ACROSS WESTERN AND NORTH CENTRAL NEW YORK WILL ONLY BE IN
THE TEENS AND LOWER 20S FOR MONDAY...WHILE SIGNIFICANT LAKE INDUCED
INSTABILITY WILL LEAD TO SIGNIFICANT SNOW ACCUMULATIONS EAST OF LAKE
ONTARIO THROUGH MONDAY NIGHT. UNLIKE THE LAKE ONTARIO CONVECTION
THAT WILL BE ENHANCED BY AN UPSTREAM CONNECTION TO GEORGIAN BAY AND
LK HURON...THE LAKE SNOWS OFF LK ERIE ARE NOT FORECAST TO BE AS
INTENSE.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
IT WILL MOST CERTAINLY BE COLDER THAN NORMAL DURING THIS PERIOD.
THE MEDIUM RANGE ENSEMBLES ARE IN STRONG AGREEMENT THAT A DEEP
LONGWAVE TROUGH WILL REMAIN OVER THE EASTERN TWO THIRDS OF NORTH
AMERICA DURING THIS PERIOD. THIS TROUGH WILL BE ANCHORED BY THE
NOTORIOUS POLAR VORTEX...THAT WILL INITIALLY BE POSITIONED OVER
HUDSON BAY...BUT AS WE PROGRESS THROUGH THE WEEK WILL DRIFT TO THE
LABRADOR SEA. THIS SCENARIO WILL ENCOURAGE A CROSS POLAR FLOW TO
BECOME ESTABLISHED...WHICH WILL OPEN THE DOOR FOR REINFORCING FRIGID
AIR FROM EASTERN SIBERIA TO CROSS THE POLE AND EVENTUALLY RECHARGE
THE GLACIAL AIRMASS OVER HUDSON BAY AND QUEBEC. IN ESSENCE...A
SCENARIO WILL BE SET IN PLACE WHERE COLD AIR WILL BE PLENTIFUL FOR
QUITE SOME TIME...AND WILL BE CLOSE ENOUGH TO BE TAPPED ACROSS THE
LOWER GREAT LAKES.
OTHERWISE...SEVERAL ROBUST SHORTWAVES WILL DROP SOUTHEAST THROUGH
THE LONGWAVE TROUGH DURING THIS PERIOD. ONE SUCH FEATURE WILL SWEEP
ACROSS THE LOWER GREAT LAKES ON TUESDAY. THIS SHOULD TOUCH OFF
SCATTERED SNOW SHOWERS ACROSS THE REGION...WITH SOME LAKE
ENHANCEMENT EAST OF BOTH LAKES. TEMPERATURES ON TUESDAY WILL
LARGELY BE IN THE TEENS.
THE NEXT SHORTWAVE WILL CHARGE ACROSS THE REGION ON WEDNESDAY. THIS
WILL AGAIN GENERATE A FAIR AMOUNT OF SNOW SHOWERS...WITH AN EVEN
COLDER AIRMASS IN ITS WAKE PRODUCING FAIRLY WIDESPREAD LAKE ENHANCED
SNOW SHOWERS WEDNESDAY AFTERNOON AND NIGHT.
AS WAS ALLUDED TO IN THE OPENING PARAGRAPH OF THIS SECTION...THERE
IS HIGH CONFIDENCE THAT BELOW NORMAL TEMPERATURES WILL REMAIN IN
PLACE THROUGH AT LEAST THE REMAINDER OF THE WORK WEEK. THERE IS SOME
SUGGESTION BY THE ENSEMBLES THAT THE FLOW WILL THEN BECOME MORE
PACIFIC IN NATURE FOR THE WEEKEND.
&&
.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
LAKE EFFECT SNOW EAST/EAST-SOUTHEAST AND ATTENDANT IFR EAST OF BOTH
LAKES WILL GRADUALLY DIMINISH TODAY AND TONIGHT AS HIGH PRESSURE AND
DRIER AIR BUILDS EAST ACROSS THE GREAT LAKES AND THEN ON INTO NEW
ENGLAND. THE WORST OVERALL CONDITIONS (LIFR) WILL BE FOUND EAST AND
EAST SOUTHEAST OF LAKE ONTARIO THIS MORNING.
OUTSIDE OF THE LAKE SNOWS...CONDITIONS SHOULD LARGELY BE VFR THROUGH
THE TAF PERIOD.
OUTLOOK...
SATURDAY...MVFR/IFR WITH MIXED PRECIPITATION DEVELOPING...THEN
CHANGING TO ALL RAIN SATURDAY NIGHT.
SUNDAY...VFR/MVFR WITH RAIN DIMINISHING.
MONDAY...LAKE EFFECT SNOW SHOWERS AND IFR/MVFR LIKELY EAST OF THE
LAKES...AND MVFR/VFR WITH A CHANCE OF SNOW SHOWERS ELSEWHERE.
TUESDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS.
&&
.MARINE...
AS OF THIS WRITING...WINDS HAVE FINALLY DROPPED BELOW GALE FORCE
AREAWIDE...SO HAVE REPLACED THE REMAINING GALE WARNINGS WITH SMALL
CRAFT ADVISORIES. DURING THE COURSE OF TODAY AND TONIGHT...HIGH
PRESSURE WILL BUILD ACROSS THE REGION AND ALLOW WINDS AND WAVES TO
CONTINUE TO DIMINISH...WITH CONDITIONS EVENTUALLY EXPECTED TO FALL
BELOW ADVISORY LEVELS AREAWIDE TONIGHT.
LOOKING AHEAD TO THE UPCOMING WEEKEND...A STRENGTHENING CUTTER-TYPE
STORM SYSTEM IS EXPECTED TO LIFT NORTHEASTWARD ACROSS THE CENTRAL
GREAT LAKES...THEN ON INTO QUEBEC PROVINCE. THE TIGHTENING PRESSURE
GRADIENT ASSOCIATED WITH THIS SYSTEM SHOULD RESULT IN ANOTHER PERIOD
OF FAIRLY WIDESPREAD ADVISORY-WORTHY WINDS AND WAVES ACROSS THE
LOWER GREAT LAKES...WITH GALES POSSIBLE FOLLOWING THE PASSAGE OF ITS
TRAILING COLD FRONT ON SUNDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 7 AM EST THIS MORNING FOR
NYZ007.
LAKE EFFECT SNOW WARNING UNTIL 7 PM EST THIS EVENING FOR
NYZ006.
LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST THIS EVENING FOR
NYZ004-005.
LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST THIS EVENING FOR
NYZ019-020.
LAKE EFFECT SNOW ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
NYZ012-085.
LAKE EFFECT SNOW WARNING UNTIL 10 AM EST THIS MORNING FOR
NYZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR LEZ020.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR
LOZ030.
SMALL CRAFT ADVISORY UNTIL 1 AM EST SATURDAY FOR LOZ043-
044.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR
LOZ042.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
LOZ045.
&&
SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR
MARINE...JJRHazardous weather outlook, Jan 2, 6:44 AM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 644 AM EST FRI JAN 2 2015 NYZ001>003-010>014-019>021-085-031145- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 644 AM EST FRI JAN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN INTENSIFYING STORM SYSTEM WILL TRACK WEST AND NORTH OF THE REGION THIS WEEKEND. THIS WILL RESULT IN A BRIEF PERIOD OF WINTRY PRECIPITATION ON SATURDAY THAT WILL BE FOLLOWED BY A SOAKING RAIN SATURDAY NIGHT. STRONG WINDS OF UP TO 50 MPH WILL BE POSSIBLE ON SUNDAY WHEN THE STORM WILL EXIT ACROSS THE ST LAWRENCE VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-031145- WAYNE-NORTHERN CAYUGA- 644 AM EST FRI JAN 2 2015 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN INTENSIFYING STORM SYSTEM WILL TRACK WEST AND NORTH OF THE REGION THIS WEEKEND. THIS WILL RESULT IN A PERIOD OF WINTRY PRECIPITATION ON SATURDAY THAT WILL BE FOLLOWED BY A SOAKING RAIN SATURDAY NIGHT. STRONG WINDS OF UP TO 50 MPH WILL BE POSSIBLE ON SUNDAY WHEN THE STORM WILL EXIT ACROSS THE ST LAWRENCE VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-031145- OSWEGO- 644 AM EST FRI JAN 2 2015 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN INTENSIFYING STORM SYSTEM WILL TRACK WEST AND NORTH OF THE REGION THIS WEEKEND. THIS WILL RESULT IN A PERIOD OF WINTRY PRECIPITATION SATURDAY AFTERNOON AND EVENING THAT WILL BE FOLLOWED BY A SOAKING RAIN INTO SUNDAY MORNING. STRONG WINDS OF UP TO 50 MPH WILL ALSO BE POSSIBLE ON SUNDAY WHEN THE STORM WILL EXIT ACROSS THE ST LAWRENCE VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-031145- JEFFERSON- 644 AM EST FRI JAN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN INTENSIFYING STORM SYSTEM WILL TRACK WEST AND NORTH OF THE REGION THIS WEEKEND. THIS WILL RESULT IN A PERIOD OF WINTRY PRECIPITATION SATURDAY AFTERNOON AND EVENING THAT WILL BE FOLLOWED BY A SOAKING RAIN INTO SUNDAY MORNING. STRONG WINDS OF UP TO 50 MPH WILL ALSO BE POSSIBLE ON SUNDAY WHEN THE STORM WILL EXIT ACROSS THE ST LAWRENCE VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ008-031145- LEWIS- 644 AM EST FRI JAN 2 2015 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN INTENSIFYING STORM SYSTEM WILL TRACK WEST AND NORTH OF THE REGION THIS WEEKEND. THIS WILL RESULT IN A PERIOD OF WINTRY PRECIPITATION SATURDAY AFTERNOON AND EVENING THAT WILL BE FOLLOWED BY A SOAKING RAIN INTO SUNDAY MORNING. STRONG WINDS OF UP TO 50 MPH WILL ALSO BE POSSIBLE ON SUNDAY WHEN THE STORM WILL EXIT ACROSS THE ST LAWRENCE VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-031145- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 644 AM EST FRI JAN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN INTENSIFYING STORM SYSTEM LIFTING ACROSS THE GREAT LAKES REGION THIS WEEKEND COULD PRODUCE GALE FORCE WINDS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH/JJR
In the hours before
Special weather statement, Jan 2, 4:40 AM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 440 AM EST FRI JAN 2 2015 NYZ006>008-021200- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 440 AM EST FRI JAN 2 2015 ...ACCUMULATING LAKE SNOWS DRIFTING SOUTH OF THE TUG HILL... A BAND OF MODERATE TO OCCASIONALLY HEAVY LAKE EFFECT SNOW EXTENDING FROM THE TUG HILL ACROSS CENTRAL LEWIS COUNTY AT 4:30 AM EST...WILL PUSH SOUTH ACROSS OSWEGO AND SOUTHERN LEWIS COUNTY THROUGH DAYBREAK. SNOWFALL RATES OF 1 TO 2 INCHES AN HOUR WITHIN THE BAND WILL AFFECT SITES SUCH AS PULASKI...REDFIELD...MEXICO... HIGHMARKET AND PORT LEYDEN. TRAVEL WILL BE DIFFICULT THROUGH THIS AREA...INCLUDING INTERSTATE 81 FROM PARISH TO ADAMS CENTER... WHICH IS BETWEEN EXITS 34 AND 42. IF TRAVEL PLANS CANNOT BE CHANGED....MOTORISTS SHOULD ALLOW PLENTY OF TIME TO TRAVEL THROUGH THIS REGION. RSH
Special weather statement, Jan 2, 6:56 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
656 AM EST FRI JAN 2 2015
NYZ004>006-008-021315-
CAYUGA NY-LEWIS NY-OSWEGO NY-WAYNE NY-
656 AM EST FRI JAN 2 2015
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 649 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 2 TO 3
INCHES PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS.
THIS LAKE EFFECT SNOW BAND WAS LOCATED FAIR HAVEN TO PARISH TO
BOONVILLE. THIS BAND WILL SLOWLY SINK SOUTH THIS MORNING.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
NINE MILE POINT AND PHOENIX...
CENTRAL SQUARE AND PULASKI...
OSWEGO...
FULTON
SALMON RIVER RESERVOIR...
REDFIELD...
HIGHMARKET...
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 37.
DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.
LAT...LON 4342 7552 4347 7582 4333 7588 4315 7589
4319 7608 4326 7620 4323 7619 4322 7619
4323 7642 4320 7648 4325 7713 4329 7706
4328 7694 4335 7670 4343 7663 4353 7642
4354 7624 4365 7621 4377 7512 4362 7510
DPKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 8:51 PM EST | Special Weather Statement | BUF | Jefferson, Lewis, Oswego | 54 min |
| Jan 1, 10:54 PM EST | Special Weather Statement | BUF | Lewis, Oswego | 51 min |
| Jan 1, 11:21 PM EST | Special Weather Statement | BUF | Chautauqua | 84 min |
| Jan 2, 8:19 AM EST | Special Weather Statement | BUF | Oswego, Wayne | 56 min |
| Jan 2, 9:38 AM EST | Special Weather Statement | BUF | Oswego, Wayne | 82 min |
| Jan 2, 3:20 PM EST | Winter Weather Advisory | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Jefferson and 6 more | 32 hr |
| Jan 2, 3:34 PM EST | Gale Watch | BUF | 12 hr | |
| Jan 2, 3:53 PM EST | High Wind Watch | BUF | Chautauqua, Erie, Genesee, Monroe, Niagara, Orleans and 1 more | 12 hr |
Nearby
Special Weather Statements in New York, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.